Functiones et Approximatio Commentarii Mathematici

A hypercyclicity criterion for non-metrizable topological vector spaces

Alfred Peris

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We provide a sufficient condition for an operator $T$ on a non-metrizable and sequentially separable topological vector space $X$ to be sequentially hypercyclic. This condition is applied to some particular examples, namely, a composition operator on the space of real analytic functions on $]0,1[$, which solves two problems of Bonet and Doma\'nski [3], and the ``snake shift'' constructed in [5] on direct sums of sequence spaces. The two examples have in common that they do not admit a densely embedded F-space $Y$ for which the operator restricted to $Y$ is continuous and hypercyclic, i.e., the hypercyclicity of these operators cannot be a consequence of the comparison principle with hypercyclic operators on F-spaces.

Article information

Funct. Approx. Comment. Math., Volume 59, Number 2 (2018), 279-284.

First available in Project Euclid: 26 June 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47A16: Cyclic vectors, hypercyclic and chaotic operators 47B37: Operators on special spaces (weighted shifts, operators on sequence spaces, etc.)

hypercyclic operators


Peris, Alfred. A hypercyclicity criterion for non-metrizable topological vector spaces. Funct. Approx. Comment. Math. 59 (2018), no. 2, 279--284. doi:10.7169/facm/1739.

Export citation


  • F. Bayart and É. Matheron, Cambridge Tracts in Mathematics, Vol. 179, Cambridge University Press, Cambridge 2009.
  • G. Belitskii and Y. Lyubich, The real analytic solutions of the Abel functional equation, Studia Math. 134 (1999), 135–141.
  • J. Bonet and P. Domański, Hypercyclic composition operators on spaces of real analytic functions, Math. Proc. Cambridge Philos. Soc. 153 (2012), 489–503.
  • J. Bonet and P. Domański, Abel's functional equation and eigenvalues of composition operators on spaces of real analytic functions, Integral Equations Operator Theory 81 (2015), 455–482.
  • J. Bonet, L. Frerick, A. Peris, and J. Wengenroth, Transitive and hypercyclic operators on locally convex spaces, Bull. London Math. Soc. 37 (2005), 254–264.
  • P. Domański and C.,D. Kariksiz, Eigenvalues and dynamical properties of weighted backward shifts on the space of real analytic functions, Studia Math. (to appear).
  • P. Domański and D. Vogt, The space of real analytic functions has no basis, Studia Math. 142 (2000), 187–200.
  • K.,G. Grosse-Erdmann and A. Peris, Linear Chaos, Universitext, Springer-Verlag London Ltd., London, 2011.
  • S. Shkarin, Hypercyclic operators on topological vector spaces, J. Lond. Math. Soc. 86 (2012), 195–213.